Tornadoes · United States · Georgia · 2007
EF0 tornado, Cary, Georgia, March 1, 2007
This EF0 tornado ran 1.4 miles across Bleckley County on March 1, 2007, touching down at 10:30 PM EST and reaching 448 yards wide. It killed nobody, and did $250,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 1, 2007
- Touchdown
- 10:30 PM EST (03:30 UTC)
- Lifted
- 10:32 PM EST (03:32 UTC)
- On the ground
- 2 minutes
- Path length
- 1.4 miles (2.2 km)
- Path width
- 448 yards (410 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- County
- Bleckley County
- Touchdown point
- 32.547, -83.287
- Lift-off point
- 32.551, -83.264
- Record number
- 0703012130-01
What the Weather Service recorded
A major, negatively tilted and closed upper trough rotated through the mid-south and southeast U.S. on March 1st. A 150kt jet was located over the region at 250mb with a strong 50kt low-level jet from central Alabama into central Tennessee. A wedge of cool air was present over much of north central and northeast Georgia. Rain, which spread over this area early in the day, helped enhance the wedge of cool air. Little to no severe weather was noted north of the wedge boundary across north Georgia where the air mass remained relatively cool and stable. Meanwhile...a warm, humid air mass was present across much of central and south Georgia where dewpoints had risen well into the 60s during the afternoon. The strong upper dynamics present over this region combined with the instability just south of the wedge provided a very favorable environment for long lived, strong tornadoes. A total of 14 tornadoes affecting 17 counties tracked across central and east central Georgia and within the Peachtree City, Georgia county warning area during the late afternoon and evening hours of March 1st. This was the second greatest number of tornadoes recorded to have occurred in the Peachtree City, Georgia forecast area within a 24-hour period, second only to the 16 tornadoes, affecting 18 counties, associated with Hurricane Katrina on August 29, 2005. The March 1st tornadoes spanned an area from Stewart county in the far southwest part of the county warning area to Warren county in the far east central portion of the county warning area. The first tornado touched down in Stewart county at 4:11 pm EST and the last tornado lifted in Marion county at 10:55 pm EST. By far the hardest hit county was Sumter county, and especially the city of Americus, where hundreds of homes and business, including the regional hospital, were heavily damaged or destroyed. Additional tornadoes were reported further south in Tallahassee and Jacksonville's, Florida's forecast areas. Federal disaster assistance had been approved for 1,836 households across the state for a total of $14.2 million. Another $5.8 million had been approved for public assistance of debris removal and to repair infrastructure. The Small Business Association also approved $7 million in disaster assistance loans. Overall damages, however, are estimated to be several hundred million.|Substantial rainfall fell across much of the state, but rainfall amounts of three to five inches were common across central and east central areas. The heaviest rainfall fell in the Hancock, Putnam, and Baldwin county areas, where some spots received in excess of six inches of rain. Some flooding was reported in these areas.
A damage survey conducted by the National Weather Service in Peachtree City concluded that an EF0 tornado touched down in extreme northern Bleckley county about two miles north-northeast of Cary, very near the Twiggs county line, and tracked east-northeast just south of the Twiggs county line to about 0.5 mile west of Brown Hill. The overall path length of the tornado was 1.0 mile with a maximum path width of 1/4 mile. The tornado touched down on Emergency Road 266 where several outbuildings and a number of trees were blown down. Three homes sustained moderate roof damage and a couple of homes had their patio covers destroyed. The back porch of a business along Interstate-16 in extreme northeast Bleckley was also destroyed.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
15 minutes of warning. NWS FFC issued a tornado warning for this county at 03:15 UTC, 15 minutes before the tornado touched down, in force until 03:45 UTC.
The county was under a tornado watch, issued at 01:39 UTC and running to 07:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:52 UTC | 01:39 UTC | Tornado Watch | FFC |
| 01:39 UTC | 07:00 UTC | Tornado Watch | FFC |
| 03:15 UTC | 03:45 UTC | Tornado Warning | FFC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:54 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Mar 1, 5:55 PM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 1, 5:55 PM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EST THU MAR 1 2007 .SHORT TERM...(TONIGHT-SATURDAY NIGHT) MUCH OF NORTH AND CENTRAL GEORGIA UNDER MODERATE TO HIGH RISK OF SEVERE STORMS THIS AFTERNOON/EVENING. DAMAGING WINDS AND LARGE HAIL CONTINUE TO BE THE MAIN THREAT WITH ISOLATED TORNADOES POSSIBLE MAINLY WEST SECTIONS OF STATE. MODELS SIMILAR WITH FRONT PUSHING ACROSS COUNTY WARNING AREA TONIGHT WITH PRECIPITATION ENDING FOR MUCH OF THE AREA BY MORNING...EXCEPT EXTREME SOUTHEAST PORTION WHERE SHOWERS MAY LINGER INTO MID MORNING. OTHERWISE LOOK FOR MOSTLY SUNNY SKIES AND NEAR NORMAL TEMPERATURES TO BE THE RULE FRIDAY. MODELS SHOW WEAK IMPULSE SKIRTING ACROSS TENNESSEE VALLEY REGION WITH COLD FRONT PUSHING ACROSS THE AREA FRIDAY NIGHT/SATURDAY. MAY SEE A FEW MORE CLOUDS ACROSS THE AREA...BUT DRY FORECAST LOOKS TO CONTINUE THROUGH THE END OF THE FORECAST PERIOD. NO DRASTIC COOLING INDICATED DURING THE PERIOD...WITH MODELS HOLDING TEMPERATURES NEAR NORMAL LEVELS FRIDAY AND SATURDAY. .LONG TERM... BROAD SURFACE HIGH BEGINS TO BUILD ACROSS THE SOUTHEAST U.S. SUNDAY...DOMINATING THE AREA INTO TUESDAY. LATEST GFS RUN SHOWS SURFACE HIGH SHIFTING OFF THE MID ATLANTIC COAST WEDNESDAY...AS A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVES EAST FROM THE MISSISSIPPI RIVER VALLEY REGION. MOISTURE WITH THIS SYSTEM LIMITED AS IT APPROACHES AND THEN MOVES INTO NORTH GEORGIA LATE WEDNESDAY/WEDNESDAY NIGHT AND PLAN TO KEEP FORECAST DRY FOR NOW. COOL/BELOW NORMAL TEMPS SUNDAY...WARMING TO MORE NORMAL LEVELS MONDAY. EXTENDED PROGGS INDICATING READING BACK ABOVE NORMAL BY MID WEEK. && .AVIATION...COLD FRONT CURRENTLY MOVING INTO CENTRAL AL SHOULD PROGRESS INTO NORTHWEST GA BEFORE MIDNIGHT. RAIN WITH SCATTERED THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED TORNADOES POSSIBLE ACROSS NORTH AND CENTRAL GA. EXPECT IFR CEILINGS AND VISIBILITY IN RAIN WITH GUSTY WINDS NEAR STORMS. CONDITIONS IMPROVING TO MVFR CEILINGS AND VISIBILITY 5SM OR GREATER AFTER 06Z ACROSS NORTH GA. IMPROVING CONDITIONS AFTER SUNRISE FOR CENTRAL GA. WINDS INCREASING TO WEST OR NORTHWEST 15 TO 20 MPH AFTER FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 45 61 39 65 36 / 100 0 10 10 10 ATLANTA 43 60 40 62 34 / 100 5 10 10 10 BLAIRSVILLE 37 57 32 59 29 / 90 5 10 10 10 CARTERSVILLE 39 64 33 63 31 / 90 0 10 10 10 COLUMBUS 50 68 41 68 39 / 100 5 10 10 20 GAINESVILLE 42 57 36 63 33 / 100 5 10 10 10 MACON 49 65 39 68 38 / 90 5 10 10 20 ROME 44 62 37 64 32 / 90 0 10 10 10 PEACHTREE CITY 42 61 33 64 32 / 100 5 10 10 10 VIDALIA 54 66 41 65 42 / 80 20 10 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49/41
Hazardous weather outlook, Mar 1, 1:45 PM EST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EST THU MAR 1 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 145 PM EST THU MAR 1 2007 ...HIGH RISK OF SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN INTENSE SPRINGLIKE STORM SYSTEM...MARKED BY A DEEP UPPER AND SURFACE LOW...WILL MOVE RAPIDLY FROM THE MIDWEST TOWARD THE OHIO VALLEY BY EVENING. THE TRAILING COLD FRONT WILL MOVE INTO WEST GEORGIA EARLY THIS EVENING AND THROUGH THE REMAINDER OF THE STATE OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE TORNADIC THUNDERSTORMS WITH MUCH OF THE STATE COVERED BY A HIGH PROBABILITY OF SEVERE THUNDERSTORMS. IN ADDITION TO THE THREAT OF TORNADOES...DAMAGING WINDS OF 80 MPH OR GREATER AND LARGE HAIL OF 2.0 INCHES OR LARGER IS ALSO A POSSIBILITY. THE MOST LIKELY TIME WILL BE BETWEEN 3 PM AND 9 PM EST WITH THE THREAT MOVING FROM THE SOUTHWEST IN THE COLUMBUS AREA NORTHEASTWARD TOWARD ATLANTA AFTER 5 PM. .DISCUSSION... AN INTENSE AND NEGATIVELY TILTED UPPER LOW WILL MOVE RAPIDLY FROM THE MIDWEST TOWARD THE OHIO VALLEY TODAY. A DEEP SURFACE LOW WILL ACCOMPANY THE UPPER LOW WITH A TRAILING COLD THIS MORNING. THIS FRONT WILL MOVE EAST THROUGH GEORGIA BY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT ARE INCREASING RAPIDLY IN ASSOCIATION WITH WARM ADVECTION IN ADVANCE OF THE SYSTEM. AS THE DAY PROGRESSES...A STRONG LOW-LEVEL JET IS EXPECTED TO DEVELOP OVER THE AREA WITH INCREASING DIFFLUENCE ALOFT. HELICITY VALUES WILL INCREASE TO 400 TO 500 BY AFTERNOON AS THE FRONT AND VERY FAVORABLE DEEP LAYER SHEAR MOVES INTO THE AREA. INSTABILITY INDICES ALSO INCREASE THIS AFTERNOON WITH CAPES EXPECTED NEAR 1000 AND LIFTED INDICES AROUND MINUS 1 TO MINUS 2. COMBINE ALL THIS WITH AFTERNOON TEMPERATURES IN THE 60S TO NEAR 70 AND DEWPOINTS IN THE 50S... SIGNIFICANT SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...SHOULD CONSIDER ACTIVATION THIS AFTERNOON INTO THE EVENING HOURS.
In the hours before
Special weather statement, Mar 1, 9:41 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 941 PM EST THU MAR 1 2007 GAZ048-020315- 941 PM EST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN NEWTON COUNTY UNTIL 1015 PM EST... AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PORTERDALE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS NEWTON COUNTY THROUGH 1015 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE STEWART...PORTERDALE...ALMON...OXFORD...COVINGTON... MANSFIELD...NEWBORN AND ALCOVY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 1, 9:55 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 PM EST THU MAR 1 2007 GAZ053>056-066>068-078-020330- 955 PM EST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN HARRIS...PIKE... TROUP...MERIWETHER...SPALDING...COWETA...FAYETTE AND CLAYTON COUNTIES UNTIL 1030 PM EST... AT 950 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM EAST NEWNAN TO WHITESVILLE...MOVING EAST AT 50 MPH. WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARRIS... PIKE...TROUP...MERIWETHER...SPALDING...COWETA...FAYETTE AND CLAYTON COUNTIES THROUGH 1030 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITESVILLE...THOMAS CROSSROADS...MOUNTVILLE... MADRAS...MORELAND...LONE OAK...GRANTVILLE...EAST NEWNAN...STOVALL... SAINT MARKS...LUTHERSVILLE...CANONGATE...PRIMROSE...TURIN AND SHARPSBURG. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 1, 10:10 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 PM EST THU MAR 1 2007 GAZ089-090-020345- 1010 PM EST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 1045 PM EST... AT 1007 PM EST(907 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF MIDLAND TO 14 MILES SOUTHWEST OF FORT BENNING SOUTH...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 1045 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE COLUMBUS...FORT BENNING SOUTH...MIDLAND...JAMESTOWN...CUSSETA AND MANTA. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 1, 10:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 3 SE WARRENTON 33.38N 82.63W
03/01/2007 WARREN GA COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN ACROSS SOUTH AND EAST
PORTIONS OF COUNTY.
0810 PM TORNADO 4 ENE WARRENTON 33.43N 82.60W
03/01/2007 WARREN GA PUBLIC
*** 3 INJ *** POSSIBLE TORNADO. NUMEROUS HOMES DAMAGED
WITH A FEW INJURIES. SIGNIFICANT DAMAGE TO BRIARWOOD
ACADEMY ON HIGHWAY 278.
0855 PM TSTM WND DMG WESTON 31.98N 84.61W
03/01/2007 WEBSTER GA COUNTY OFFICIAL
POSSIBLE TORNADO. TRACTOR TRAILER WAS OVERTURNED ON
HIGHWAY 520.
&&
MGSpecial weather statement, Mar 1, 10:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1021 PM EST THU MAR 1 2007 GAZ037-020345- 1021 PM EST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN OCONEE COUNTY UNTIL 1045 PM EST... AT 1020 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FARMINGTON...MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS OCONEE COUNTY THROUGH 1045 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FARMINGTON...WATKINSVILLE AND BISHOP. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 1, 10:23 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 SE LUMPKIN 32.01N 84.75W
03/01/2007 STEWART GA EMERGENCY MNGR
SEVERAL TREES DOWN ALONG TROTMAN ROAD.
0400 PM TSTM WND DMG RICHLAND 32.08N 84.68W
03/01/2007 STEWART GA EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN AND
AROUND RICHLAND.
0407 PM TSTM WND DMG 4 WNW PRESTON 32.08N 84.60W
03/01/2007 WEBSTER GA COUNTY OFFICIAL
NUMEROUS REPORTS OF TREES DOWN ALONG AND NEAR US HIGHWAY
280.
0420 PM TSTM WND DMG RICHLAND 32.08N 84.68W
03/01/2007 STEWART GA EMERGENCY MNGR
POSSIBLE TORNADO. NUMEROUS TREES AND POWER LINES DOWN.
DAMAGE TO TWO HOMES AND ONE BUSINESS.
0420 PM TSTM WND DMG 6 W BUENA VISTA 32.32N 84.62W
03/01/2007 MARION GA COUNTY OFFICIAL
ONE TREE BLOWN DOWN ALONG HIGHWAY 26 NEAR THE
CHATTAHOOCHEE COUNTY BORDER.
0445 PM TSTM WND DMG 6 ESE ROBERTA 32.69N 83.92W
03/01/2007 CRAWFORD GA EMERGENCY MNGR
NUMBEROUS TREES BLOWN DOWN ALONG AND NEAR HIGHWAY 42
AROUND 3 MILES FROM THE CRAWFORD AND PEACH COUNTY LINE.
0445 PM TSTM WND DMG 5 E CUSSETA 32.30N 84.69W
03/01/2007 CHATTAHOOCHEE GA COUNTY OFFICIAL
A COUPLE OF TREES BLOWN ON HIGHWAY 26.
0520 PM TSTM WND DMG RUPERT 32.44N 84.28W
03/01/2007 TAYLOR GA COUNTY OFFICIAL
NUMEROUS TREES BLOWN DOWN NEAR HIGHWAYS 19 AND 90.
0525 PM TSTM WND DMG 3 NE RUPERT 32.47N 84.24W
03/01/2007 TAYLOR GA COUNTY OFFICIAL
POSSIBLE TORNADO. HOME DAMAGED ON CROSSROAD SCHOOL ROAD
WITH ONE PERSON TRAPPED.
0535 PM TSTM WND DMG POTTERVILLE 32.51N 84.12W
03/01/2007 TAYLOR GA COUNTY OFFICIAL
POSSIBLE TORNADO DAMAGED UNKN NUMBER OF HOMES AND
BUILDINGS AND DOWNED NUMEROUS TREES AND POWER LINES ON
BEAR ROAD. ROLLED A MOBILE HOME. ONE PERSON TRAPPED.
0550 PM TSTM WND DMG 4 NW MACON 32.88N 83.71W
03/01/2007 BIBB GA PUBLIC
POSSIBLE TORNADO HAS KNOCKED OVER TRAFFIC LIGHTS...POWER
POLES AND BUSINESS SIGNS. A GAS STATION WAS DAMAGED NEAR
ZEBULON ROAD NEAR INTERSTATE 475.
0630 PM TORNADO 2 N COLUMBUS 32.50N 84.97W
03/01/2007 MUSCOGEE GA PUBLIC
SEVERAL COMMERCIAL BUILDINGS WITH STRUCTURAL DAMAGE IN
2400 BLOCK OF BROOKSTONE PARKWAY. WINDOWS BLOWN OUT...
LARGE AC UNITS TOSSED ASIDE...PORCH POLES MISSING...
POWER POLES TWISTED AND DOWN...AND TREES DOWN ACROSS
PARKED CARS.
0633 PM TSTM WND DMG 6 S GRAY 32.92N 83.54W
03/01/2007 JONES GA COUNTY OFFICIAL
POSSIBLE TORNADO. NUMBEROUS TREES AND POWER LINES DOWN
ALONG HIGHWAY 49.
0635 PM TSTM WND DMG 2 N COLUMBUS 32.50N 84.97W
03/01/2007 MUSCOGEE GA TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES BLOWN DOWN IN NORTH
COLUMBUS.
0705 PM TSTM WND DMG 6 W TALBOTTON 32.68N 84.64W
03/01/2007 TALBOT GA COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN ALONG HIGHWAY 208.
0710 PM TSTM WND DMG 5 W MILLEDGEVILLE 33.09N 83.33W
03/01/2007 BALDWIN GA COUNTY OFFICIAL
TREES AND POWER LINES DOWNED.
0715 PM TSTM WND DMG 4 E TALBOTTON 32.68N 84.47W
03/01/2007 TALBOT GA COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN NEAR POBIDDY
CROSSROADS ON HIGHWAY 80.
0730 PM TSTM WND DMG 8 S PERRY 32.35N 83.74W
03/01/2007 HOUSTON GA COUNTY OFFICIAL
AROUND SIX TREES REPORTED BLOWN DOWN ACROSS THE SOUTHERN
PORTION OF THE COUNTY.
0737 PM TSTM WND DMG YATESVILLE 32.91N 84.14W
03/01/2007 UPSON GA COUNTY OFFICIAL
NUMEROUS TRESS BLOWN DOWN OR DAMAGED.
0755 PM TSTM WND DMG FORSYTH 33.03N 83.94W
03/01/2007 MONROE GA COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN. APPROXIMATELY 100
HOMES WITHOUT POWER.
0805 PM TSTM WND DMG 3 SE WARRENTON 33.38N 82.63W
03/01/2007 WARREN GA COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN ACROSS SOUTH AND EAST
PORTIONS OF COUNTY.
0810 PM TORNADO 4 ENE WARRENTON 33.43N 82.60W
03/01/2007 WARREN GA PUBLIC
*** 3 INJ *** POSSIBLE TORNADO. NUMEROUS HOMES DAMAGED
WITH A FEW INJURIES. SIGNIFICANT DAMAGE TO BRIARWOOD
ACADEMY ON HIGHWAY 278.
0855 PM TSTM WND DMG WESTON 31.98N 84.61W
03/01/2007 WEBSTER GA COUNTY OFFICIAL
POSSIBLE TORNADO. TRACTOR TRAILER WAS OVERTURNED ON
HIGHWAY 520.
&&
MGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 00:00Z
3.5 hours before the tornado, 146 km from the path. March 2, 2007.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -109 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
Peachtre/Fal Fld, GA (KFFC), 12:00Z
8.5 hours after it, 146 km from the path. March 2, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -65475 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -436 m²/s²
- 0-3 km storm-relative helicity
- -230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.2 K/km
The surface observations
Dublin (DBN), 27 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 01:34 UTC | 41 | -5.8 | 180° 16 kt | 21 | 1002.4 | |
| 01:52 UTC | 41 | -5.8 | 180° 20 kt | 25 | 1002 | |
| 02:14 UTC | 42.8 | -2.2 | 190° 19 kt | 25 | 1001.7 | |
| 02:33 UTC | 41 | -2.2 | 190° 16 kt | 27 | 1001.7 | |
| 02:52 UTC | 41 | -0.4 | 190° 18 kt | 26 | 1001 | |
| 03:13 UTC | 42.8 | 1.4 | 180° 17 kt | 25 | 1000 | |
| 03:32 UTC | 42.8 | 1.4 | 170° 21 kt | 32 | 999 | |
| 03:54 UTC | 42.8 | -0.4 | 190° 20 kt | 28 | 999.7 | |
| 04:12 UTC | 42.8 | 1.4 | 200° 15 kt | 26 | 999.3 | |
| 04:32 UTC | 42.8 | 6.8 | 190° 19 kt | 26 | 999 | |
| 04:52 UTC | 44.6 | 10.4 | 200° 16 kt | 23 | 998.6 | |
| 05:12 UTC | 41 | 12.2 | 190° 12 kt | 18 | 999 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Robins AFB radar (KJGX), 16 km away, was scanning. The volume nearest the touchdown began at 03:27 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:30 UTC | TSTM WND DMG | 8 S Perry | Houston, GA | AROUND SIX TREES REPORTED BLOWN DOWN ACROSS THE SOUTHERN PORTION OF THE COUNTY. |
| 03:18 UTC | TSTM WND DMG | Jeffersonville | Twiggs, GA | 7-10 TREES DOWN COUNTYWIDE, ESPECIALLY ALONG HWY 96 EAST. |
| 03:35 UTC | TSTM WND DMG | 3 S Allentown | Bleckley, GA | ONE BUSINESS ALONG INTERSTATE 16 HAD A BACK PORCH DESTROYED. |
| 03:45 UTC | TSTM WND DMG | 7 Nw Dublin | Laurens, GA | SEVERAL TREES AND POWER LINES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAYS 338 AND 441. |
| 03:45 UTC | TORNADO | 12 Se Irwinton | Wilkinson, GA | TORNADO REPORTED BY THE PUBLIC. LAW ENFORCEMENT HAS CONFIRMED AT LEAST ONE HOME DAMAGED NEAR NICKELSVILLE. |
| 03:57 UTC | TSTM WND DMG | 10 W Wrightsville | Johnson, GA | POSSIBLE TORNADO. NUMEROUS TREES DOWN ALONG HIGHWAY 57. |
| 04:05 UTC | TSTM WND DMG | 5 S Tennille | Washington, GA | ONE TREE BLOWN DOWN ON HIGHWAY 15. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of March 1, 2007
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 1 | 1:30 AM CST | EF0 | Monroe, MO | 2.1 | 50 | |||
| March 1 | 1:40 AM CST | EF1 | Monroe, MO | 3.4 | 60 | |||
| March 1 | 1:43 AM CST | EF1 | Monroe, MO | 8.6 | 100 | |||
| March 1 | 4:28 AM CST | EF0 | Carroll, AR | 2.0 | 50 | $10,000 | ||
| March 1 | 6:24 AM CST | EF3 | Ozark, MO | 15.0 | 200 | 1 | $760,000 | |
| March 1 | 9:50 AM CST | EF0 | Catahoula Parish, LA | 0.5 | 50 | |||
| March 1 | 10:45 AM CST | EF0 | Union, IL | 1.8 | 150 | $100,000 | ||
| March 1 | 11:20 AM CST | EF0 | Santa Rosa, FL | 0.5 | 30 | $8,000 | ||
| March 1 | 11:58 AM CST | EF1 | Yazoo, MS | 6.5 | 100 | $90,000 | ||
| March 1 | 12:05 PM CST | EF0 | Butler, AL | 3.1 | 30 | $20,000 | ||
| March 1 | 12:27 PM CST | EF4 | Millers Ferry tornado, AL | 6.1 | 500 | 1 | 2 | $2.0 million |
| March 1 | 12:31 PM CST | EF1 | Dallas, AL | 12.2 | 500 | $250,000 | ||
| March 1 | 12:47 PM CST | EF0 | Macon, IL | 1.0 | 30 | 1 | $37,000 | |
| March 1 | 1:08 PM CST | EF4 | Enterprise tornado, AL | 10.3 | 500 | 9 | 50 | $250 million |
| March 1 | 1:48 PM CST | EF1 | Dale, AL | 7.1 | 150 | 4 | $2.5 million | |
| March 1 | 1:52 PM CST | EF1 | Henry, AL to GA | 30.8 | 150 | 2 | $11 million | |
| March 1 | 2:20 PM CST | EF1 | Todd, KY | 0.2 | 30 | $35,000 | ||
| March 1 | 2:48 PM CST | EF2 | Lowndes, AL | 24.6 | 600 | 6 | $700,000 | |
| March 1 | 2:59 PM CST | EF1 | Fayette, AL | 11.2 | 150 | $50,000 | ||
| March 1 | 3:00 PM CST | EF1 | Tuscaloosa, AL | 3.7 | 100 | $50,000 | ||
| March 1 | 4:11 PM EST | EF1 | Stewart, GA | 1.5 | 250 | $400,000 | ||
| March 1 | 3:12 PM CST | EF1 | Barbour, AL | 2.4 | 75 | |||
| March 1 | 3:45 PM CST | EF2 | Winston, AL | 9.6 | 100 | $50,000 | ||
| March 1 | 4:06 PM CST | EF1 | Jefferson, AL | 0.9 | 400 | $100,000 | ||
| March 1 | 5:29 PM EST | EF2 | Taylor, GA | 7.7 | 448 | 1 | 4 | $500,000 |
| March 1 | 5:34 PM EST | EF3 | Crawford, GA | 9.7 | 448 | 9 | $525,000 | |
| March 1 | 5:49 PM EST | EF1 | Crawford, GA | 11.9 | 100 | $100,000 | ||
| March 1 | 5:51 PM EST | EF0 | Bibb, GA | 2.5 | 100 | $100,000 | ||
| March 1 | 5:27 PM CST | EF2 | Muscogee, AL to GA | 11.7 | 300 | 1 | $28 million | |
| March 1 | 6:30 PM EST | EF1 | Jones, GA | 3.6 | 150 | $500,000 | ||
| March 1 | 6:44 PM EST | EF0 | Jones, GA | 0.0 | 50 | $5,000 | ||
| March 1 | 5:56 PM CST | EF1 | Shelby, AL | 0.7 | 100 | $30,000 | ||
| March 1 | 7:00 PM EST | EF1 | Talbot, GA | 4.1 | 100 | $50,000 | ||
| March 1 | 8:08 PM EST | EF2 | Warren, GA | 11.7 | 448 | 3 | $700,000 | |
| March 1 | 9:00 PM EST | EF3 | Webster, GA | 40.1 | 1,790 | 2 | 11 | $111 million |
| March 1 | 9:36 PM EST | EF3 | Macon, GA | 3.1 | 1,790 | $2,000 | ||
| March 1 | 10:40 PM EST | EF2 | Wilkinson, GA | 13.3 | 895 | $30,000 | ||
| March 1 | 10:52 PM EST | EF1 | Marion, GA | 2.5 | 100 | $25,000 | ||
| March 1 | 11:44 PM EST | EF2 | Baker, GA | 30.5 | 200 | 6 | 3 | $4.0 million |
| March 1 | 12:20 AM EST | EF2 | Worth, GA | 4.5 | 150 | 2 | $275,000 | |
| March 1 | 12:30 AM EST | EF2 | Worth, GA | 2.9 | 200 | $500,000 | ||
| March 1 | 12:42 AM EST | EF1 | Tift, GA | 7.9 | 150 | $1.4 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.